supplements for insomnia

Study Links Allergies to Sleep Quality

Are your allergies connected to how well you sleep?

A study conducted by New York Medical College says there is a link between your REM sleep and your allergy symptoms.

We all know getting enough quality sleep is key to good overall health. This first-of-its-kind study is a breakthrough for many suffering from allergies.

“When I started focusing on the new REM-RDI numbers, I was able to connect patient’s symptoms such as fatigue, allergies, nasal blockage or congestion” with REM abnormalities, said Dr. Berson. “This led to the correlation of tired allergic patients having a problem during REM and some patients who were tired and had REM-RDI elevations testing positive for allergies.”

While the new approach can provide patients with sleep issues better diagnoses and new symptoms to look for, Dr. Berson cautions that there is no one-size-fits-all diagnosis.

“Every patient is different and the study aims to provide more clarity on the relationship between allergies and a person’s overall quality of sleep,” said Dr. Berson. “The airway begins in the nose and its anatomic form needs to be properly balanced with its function. This shows that Ear, Nose, and Throat (ENT) doctors, as well as allergists and sleep physicians, should be collaborating more closely to help pinpoint sleeping problems patients may be facing.”

If you’re having trouble sleeping try iSleep Herb Pack a combination of herbs used together for over 500 years which will not interfere with any allergy medication you may be taking.  iSleep herbs will help quiet your mind and stop the ruminating process. A quiet mind helps you get to REM sleep much faster and longer. Give it a try here, or find it on Amazon here.

 

Warning, Those Sleeping Pills May Be Causing Other Health Hazards

  1-Pharmacies-thumb-300x354-103Friends just returned from their traditional summer camping trip.   This years’ trip was more exhausting for one particular husband, he was tired all day long.  He wasn’t getting a restful nights sleep even though he loves to camp, was out in the fresh air and ON vacation.  The problem stems from his addiction to his sleeping pills, which he needs even on a camping trip.  Although the nightly pill provided him some sleep it made him extremely drowsy during the day, especially since he's increased the dosage to get the desired effect.  He often wanted to just sit at the camp site and take a nap. If this you or someone you know, it’s time to kick the sleeping pill habit.  

Sleeping pills are an expensive habit both monetarily and physically because of the lingering side effects. Use of sleeping pills is becoming a growing problem.  If your taking them for any length of time,  you will notice the need to increase your dosage as your body's tolerance grows. At a  certain point they become completely ineffective.  The most popular "A" sleep pills and other sleep medications were designed to be taken for only a week or two at most. If you continue on this  medication  longer than two weeks the greatest concern is the side effects, which according to the label “cannot be anticipated”.

Side effects may include: allergies, daytime drowsiness, dizziness, drugged feeling, headache, indigestion and nausea.  If you experience any of these side effects, the price you pay for a good nights sleep just went up ten fold. For some, using "A", along with taking a SSRI or serotonin boosting antidepressant, will produce unusual changes in their thinking and/or behavior, according to  the insert information. Most definitely alert your doctor if this happens to you.  

Side effects of sleeping pills can also develop or change in intensity, so keep this in mind if you suddenly develop indigestion it may be caused by the sleeping pill, not necessarily related to an otherwise digestive/gut  problem.  Other warning from the manufacturers of this medicine can cause a special type of memory loss. It should not be taken on an overnight airplane flight of less than 7 to 8 hours, since "traveler's amnesia" may occur. Yikes, what’s travelers amnesia? Do you completely forget where you are and where your going.  (Apparently this has happened or it would not be a written warning).

The most common risk with prescription sleep aids used long term, is the risk of increasing the dosage in an attempt to keep the effectiveness as your bodies tolerance level increases. The same problem my friends husband was experiencing.   The overdose warning alone scares me from going near this drug. “People who take too much may become excessively sleepy or even go into a light coma. The symptoms of overdose are more severe if the person is also taking other drugs that depress the central nervous system. Some cases of multiple overdose have been fatal.”

All we want is a good nights sleep, this is just getting to complicated. I don’t  want to die.   I’m baffled that a drug with this many warnings can sell as much as it does. There’s more on the label, lets not miss this part of the warning:  “Until you know whether the medication will have any "carry over" effect the next day, use extreme care while driving, and you should be aware that they may be more apt to fall.”   Hope your  taking mass transit if your using a lot of this drug.  Older adults, in particular need to be careful. All I can figure is most people don’t read this stuff, they do print it in extra small writing.   More from the label, “use "A" cautiously if you have liver problems. It will take longer for its effects to wear off.” “If you take this sleep aid for more than 1 or 2 weeks, consult your doctor before stopping."

Sudden discontinuation of a sleep medicine can bring on withdrawal symptoms ranging from unpleasant feelings to vomiting and cramps.” "When taking "A", do not drink alcohol. It can increase the drug's side effects. If you have breathing problems, they may become worse. "If "A" is used with certain other drugs, the effects of either drug could be increased, decreased, or altered. It is especially important to check with your doctor ." 

These are direct quotes from the Ambien official website.  Maybe it's time for a natural sleep aid for that restful night of sleep you so desire.